Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2007, 7:14 PM MDT for Converse County, Wyoming. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 7:14 PM MDT (01:14 UTC)
- Expired
- Jun 16, 2007, 7:31 PM MDT
- In force
- 17 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Converse County, WY
The radar
The Rapid City radar (KUDX), 206 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 170114 SVRCYS WYC009-170200- /O.NEW.KCYS.SV.W.0040.070617T0114Z-070617T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING... * UNTIL 800 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF DULL RESERVOIR...OR ABOUT 21 MILES SOUTHEAST OF WRIGHT...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4349 10542 4339 10542 4337 10492 4349 10492 $$ MSW
1 follow-up statement
000 WWUS55 KCYS 170131 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 731 PM MDT SAT JUN 16 2007 WYC009-170141- /O.CAN.KCYS.SV.W.0040.000000T0000Z-070617T0200Z/ CONVERSE WY- 731 PM MDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONVERSE COUNTY IS CANCELLED... THE STORM HAS DECREASED RAPIDLY IN INTENSITY SINCE 7 PM AND IS NO LONGER PRODUCING SEVERE WEATHER. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4349 10542 4339 10542 4337 10492 4349 10492 $$ MSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 4:06 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT SAT JUN 16 2007 .SHORT TERM...TONIGHT THROUGH MONDAY... AN ACTIVE SHORT TERM TODAY...WITH CONVECTION GETTING AN EARLY START ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. UPPER FLOW CONTINUES TO BACK TO THE SOUTHWEST IN ADVANCE OF AN UPPER LOW MOVING THROUGH WASHINGTON STATE. AT THE SURFACE...LEE CYCLOGENESIS HAS ALREADY ENSUED WITH A DOUBLE BARRELED SURFACE LOW STRUCTURE...WITH A 1003MB MSLP MINIMUM OVER LANDER...AND A 1005 MINIMUM OVER TORRINGTON. THE SURFACE LOW WILL CONTINUE TO DEEPEN AND EJECT NORTHEAST OVER THE NEXT 6 TO 9 HOURS. ONGOING CONVECTION CONTINUES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. HOWEVER...DUE TO LIMITED DEEP LAYER SHEAR...OF GENERALLY 30 TO 35 KNOTS...MOST CONVECTION HAS APPROACHED SEVERE LIMITS...BUT HAS HAD A DIFFICULT TIME BECOMING ORGANIZED. DEEP LAYER SHEAR...IMPROVES...HOWEVER ACROSS THE NORTHERN NEBRASKA PANHANDLE AND NORTHERN PORTIONS OF CONVERSE AND NIOBRARA COUNTY...WHERE 40 TO 50 KNOTS IS COMMON. SO...ORDINARY CONVECTION WILL CONTINUE ACROSS SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE INTO THE EARLY EVENING HOURS. MORE ORGANIZED CONVECTION CAN BE EXPECTED ACROSS NORTHERN CONVERSE...NORTHERN NIOBRARA...NORTHERN SIOUX...AS WELL AS DAWES COUNTY THROUGH SUNSET. MOST CONVECTION WILL DROP OFF AFTER SUNSET. BY NOON TOMORROW...THE UPPER LOW WILL SLIDE INTO SRN ALBERTA. THE REFLECTED SURFACE FRONT WILL ENTER THE NORTHERN PORTION OF THE CWA AROUND NOON...AND WILL PUSH THROUGH THE REMAINDER BY EARLY EVENING. THIS WILL PROVIDE ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION THROUGHOUT THE CWA. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE IN ADVANCE OF THE FROPA TOMORROW AFTERNOON...GENERALLY NORTHEAST OF A LINE FROM DOUGLAS TO SIDNEY. THE TIMING OF THE FRONT WILL BE CRITICAL IN WHERE CONVECTION WILL INITIATE TOMORROW. THE AIR MASS WILL STABILIZE TOMORROW NIGHT AND MONDAY. COMPRESSIONAL HEATING IN ADVANCE OF THE COLD FRONT TOMORROW...WILL LEAD TO AFTERNOON TEMPERATURES IN THE LOW TO MID 90S ACROSS THE AREA. TEMPERATURES WILL BE 15 TO 20 DEGREES COOLER ON MONDAY...RETURNING TO MORE CLIMATOLOGICALLY NORMALS. .LONG TERM...TUESDAY THROUGH SATURDAY... UPPER RIDGING EXPECTED TO BUILD OVER THE ROCKY MTNS DURING THE MID PART OF THE WEEK WHICH SHOULD PROVIDE QUITE WARM WEATHER TO THE CWA. A FEW WEAK IMPULSES MAY RIDE THROUGH THE RIDGE AND PRODUCE ISOLD AFTN/EVNG STORMS ESPECIALLY THURSDAY. STRONGER WESTERLIES AND EMBEDDED IMPULSES SHOULD THEN LIFT MORE NORTHWARD BY THE END OF THE WEEK WITH WARM TEMPS CONTINUING AND MORE ISOLD CONVECTION. && .AVIATION... VFR CONDITIONS WILL PREVAIL...WITH MVFR CONDITIONS POSSIBLE IN AREAS NEAR THUNDERSTORMS. ADDITIONALLY STRONG OUTFLOW WINDS TO 55 MPH WILL BE POSSIBLE IN AND AROUND SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CH LONG TERM....RE
Hazardous weather outlook, Jun 16, 4:25 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT SAT JUN 16 2007 WYZ061>066-069-172230- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- 425 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. GUSTY WINDS TO 50 MPH WILL BE THE MAIN HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE THE PRIMARY THREATS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-172230- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 425 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET. A FEW STORMS MAY BECOME SEVERE PRODUCING HAIL AND STRONG WINDS...ESPECIALLY NEAR THE SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY AFTERNOON AND EVENING. A FEW OF THEM MAY BECOME SEVERE ACROSS CONTAINING HAIL AND STRONG WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ067-068-070-172230- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN- PINE BLUFFS- 425 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY AFTERNOON AND EVENING. A FEW OF THEM MAY BECOME SEVERE ACROSS CONTAINING HAIL AND STRONG WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 16, 2:10 PM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT SAT JUN 16 2007 WYZ061>063-162230- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL 210 PM MDT SAT JUN 16 2007 ...COLLAPSING WEAK SHOWERS AND THUNDERSTORMS PRODUCING BRIEF STRONG WINDS ANTICIPATED THIS AFTERNOON... WEAK SHOWERS AND THUNDERSTORMS ACROSS CARBON COUNTY PRODUCING WINDS TO 40 TO 50 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 6 PM MDT. IN FACT...THE RAWLINS AIRPORT HAS ALREADY RECEIVED A BRIEF WIND GUST TO 60 MPH FOR LESS THAN 5 MINUTES. THESE WINDS DEVELOP WHEN WEAK SHOWERS AND THUNDERSTORMS COLLAPSE PRODUCING DRY OUTFLOW WINDS. THE LIFE SPAN OF THESE STRONG WINDS WILL BE VERY SHORT LIVED...OF GENERALLY LESS THAN 5 TO 10 MINUTES. MOTORISTS TRAVELLING ALONG INTERSTATE 80 THROUGH CARBON COUNTY SHOULD BE PREPARED FOR THE POTENTIAL OF ABRUPT CROSSWINDS WITH LITTLE OR NO WARNING.
Local storm report, Jun 16, 3:09 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL AGATE 42.41N 103.78W
06/16/2007 M0.75 INCH SIOUX NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 16, 4:04 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 2 S CRAWFORD 42.66N 103.41W
06/16/2007 M1.25 INCH DAWES NE FIRE DEPT/RESCUE
MOST HAIL WAS NICKEL SIZED WITH SOME QUARTER SIZED IN
DIAMETER.
0353 PM HAIL FORT ROBINSON 42.66N 103.48W
06/16/2007 M1.25 INCH DAWES NE PARK/FOREST SRVC
HAIL WAS MOSTLY NICKEL SIZED IN DIAMETER WITH SOME UP TO
QUARTER SDIZED. THE LARGER HAIL FELL JUST SOUTH OF FORT
ROBINSON...NEAR THE WHITE RIVER.
&&
MWEILANDNearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.